Wisconsin, 2005

Damaging Wind in Wisconsin, June 13, 2005

June 13, 2005 · NWS MPX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 2:50 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT MON JUN 13 2005

.DISCUSSION...
A GREAT DEAL OF INGREDIENTS COMING TOGETHER ACROSS MUCH OF THE MPX
CWA FOR A SEVERE WEATHER OUTBREAK.  DEEP LAYER SHEAR IS INCREASING
FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO CENTRAL IOWA ON THE SPC
HOURLY MESOANALYSIS PAGE...A REFLECTION OF UPPER LEVEL JET STREAM
ROTATING AROUND THE BASE OF A NEGATIVE TILT TROUGH AND EJECTING
NORTHWARD TOWARD OR AREA.  CAPE BUILDUP HAS BEEN SLOW
TODAY...REFLECTING CLOUD COVER FROM CONVECTION THAT PASSED THROUGH
EARLIER THIS MORNING...BUT VERY HIGH VALUES OF 0-3 KM CAPE (I.E.
100-150J/KG) CAN BE SEEN WORKING NORTHWARD UP THE MISSISSIPPI RIVER
VALLEY (AGAIN SPC PAGE) AS WELL AS OVER NORTHWEST IOWA AND SOUTHWEST
MINNESOTA (ALSO 100-150 J/KG).  0-1 KM BULK SHEAR AND 0-3 KM VGP
PARAMETERS ARE NOT PARTICULARLY HIGH...BUT BOTH RUC40 AND NAM40 ARE
FORECASTING A DRAMATIC INCREASE IN SAME THROUGH 00 GMT. FIRING
CONVECTION WILL NO DOUBT INCREASE 0-1 KM BULK SHEAR AS OUTFLOW FROM
FIRING STORMS BACKS THE WIND FIELD DUE TO SAGGING OUTFLOW
BOUNDARIES. SURFACE LOW HAS VERY LOW CNTRAL PRESSURE FOR THIS TIME
OF YEAR...SO THE SYNOPTIC CLIMATOLOGY FOR THIS EVENT SUGGESTS A
SIGNIFICANT TORNADO RISK (I.E. F2 AND ABOVE STRENGTH). WE WILL STAY
WITH THE FLOOD WATCH OVER OUR NORTHWEST COUNTIES...BUT BEST
DEFORMATION ZONE LIFTING HAS PROGRESSED NORTH AND WEST OF THESE
COUNTIES AS SEEN ON MOISTURE CHANNEL LOOP.

REMAINDER OF GRIDS REFLECT MOVING PRECIPITATION EASTWARD OUT OF
MINNESOTA TUESDAY NIGHT AND OUT OF OUR WISCONSIN COUNTIES BY NOON
WEDNESDAY.

LONGER TERM...THURSDAY NIGHT THROUGH MONDAY
LAST FEW RUNS OF THE GFS HAVE BEEN CONSISTENT ON SLOWLY BUILDING
WARM UPPER RIDGE OVER THE CWA FOR THIS PERIOD. GIVEN RUN TO RUN
CONTINUITY...CONFIDENCE IS HIGH IN A WARM DRY PERIOD. THIS WAS
ALREADY INDICATED ON THE MID SHIFT...SO ONLY MINOR CHANGES MADE TO
EXISTING GRIDS. MIN MAX TEMPERATURES ARE CONSISTENT WITH 13/00Z MEX
GUIDANCE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...FLOOD WATCH...W CNTRL MN THROUGH TUESDAY MORNING.
.WI...NONE.

&&

WET/NAISTAT
Hazardous weather outlook, Jun 13, 10:55 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CDT MON JUN 13 2005

MNZ043>045-049>053-057>063-065-066-068-073-141100-
ANOKA-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-MCLEOD-
MEEKER-MILLE LACS-MORRISON-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-STEARNS-
WASHINGTON-WRIGHT-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY
DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MNZ041-042-047-048-054>056-064-141100-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
YELLOW MEDICINE-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST
CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT...

BY DAWN TUESDAY BETWEEN ONE AND ONE QUARTER AND TWO INCHES OF RAIN
IS EXPECTED TO FALL ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO
BENSON TO GRANITE FALLS. THIS AMOUNT OF RAINFALL COULD CAUSE
CREEKS AND STREAMS TO RISE SIGNIFICANTLY. PONDING OF WATER IS
ALSO POSSIBLE IN LOW LYING AREAS INCLUDING DITCHES AND UNDERPASSES
ALONG AREA ROADS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON SOUTH OF BENSON. LARGE HAIL...HEAVY
DOWNPOURS...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WIZ014>016-023>028-141100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS WEST CENTRAL WISCONSIN. LARGE HAIL...
HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MNZ067-069-070-074>078-082>085-091>093-141100-
BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY
DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NAISTAT

In the hours before

Local storm report, Jun 13, 6:51 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             WOODBURY                44.91N 92.92W
06/13/2005  1.00 INCH        WASHINGTON         MN   AMATEUR RADIO

&&

KK
Local storm report, Jun 13, 6:52 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             REDWOOD FALLS           44.54N 95.11W
06/13/2005  0.75 INCH        REDWOOD            MN   TRAINED SPOTTER

0605 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   LAW ENFORCEMENT

0608 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   TRAINED SPOTTER

0642 PM     HAIL             PRIOR LAKE              44.73N 93.43W
06/13/2005  1.00 INCH        SCOTT              MN   TRAINED SPOTTER

0644 PM     FUNNEL CLOUD     2 N WANDA               44.34N 95.21W
06/13/2005                   REDWOOD            MN   TRAINED SPOTTER

0644 PM     FUNNEL CLOUD     2 SE WABASSO            44.38N 95.23W
06/13/2005                   REDWOOD            MN   TRAINED SPOTTER

0652 PM     HAIL             NEW ULM                 44.31N 94.46W
06/13/2005  0.88 INCH        BROWN              MN   TRAINED SPOTTER

0658 PM     TORNADO          3 NW MILTONA            46.08N 95.34W
06/13/2005                   DOUGLAS            MN   PUBLIC

            LARGE TORNADO AND GETTTING LARGER.

0702 PM     HAIL             ST PAUL                 44.95N 93.10W
06/13/2005  1.00 INCH        RAMSEY             MN   TRAINED SPOTTER

0712 PM     TORNADO          WATSON                  45.01N 95.80W
06/13/2005                   CHIPPEWA           MN   PUBLIC

0715 PM     FUNNEL CLOUD     11 N MONTEVIDEO         45.11N 95.72W
06/13/2005                   CHIPPEWA           MN   LAW ENFORCEMENT

0722 PM     HAIL             VADNAIS HEIGHTS         45.06N 93.07W
06/13/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0730 PM     HAIL             VADNAIS HEIGHTS         45.06N 93.07W
06/13/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0738 PM     HAIL             WOODBURY                44.91N 92.92W
06/13/2005  1.00 INCH        WASHINGTON         MN   AMATEUR RADIO

&&

AJZ
Local storm report, Jun 13, 7:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             3 S PRINCETON           45.53N 93.59W
06/13/2005  1.75 INCH        SHERBURNE          MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 13, 7:15 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     4 W FARIBAULT           44.30N 93.36W
06/13/2005  65 MPH           RICE               MN   TRAINED SPOTTER

            FLAG POLE KNOCKED DOWN, 3 INCH LIMB TORN AWAY.

&&

AJZ
Local storm report, Jun 13, 8:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     BRAHAM                  45.72N 93.17W
06/13/2005  70 MPH           ISANTI             MN   TRAINED SPOTTER

            8 INCH DIAMETER TREES FELLED.

&&

AJZ
Local storm report, Jun 13, 8:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     BRAHAM                  45.72N 93.17W
06/13/2005  70 MPH           ISANTI             MN   TRAINED SPOTTER

            8 INCH DIAMETER TREES FELLED.

0757 PM     HAIL             3 S PRINCETON           45.53N 93.59W
06/13/2005  1.75 INCH        SHERBURNE          MN   TRAINED SPOTTER

0757 PM     TSTM WND GST     4 W FARIBAULT           44.30N 93.36W
06/13/2005  65 MPH           RICE               MN   TRAINED SPOTTER

            FLAG POLE KNOCKED DOWN, 3 INCH LIMB TORN AWAY.

0753 PM     HAIL             3 NE GLENWOOD           45.68N 95.34W
06/13/2005  0.88 INCH        POPE               MN   TRAINED SPOTTER

0738 PM     HAIL             WOODBURY                44.91N 92.92W
06/13/2005  1.00 INCH        WASHINGTON         MN   AMATEUR RADIO

0730 PM     HAIL             VADNAIS HEIGHTS         45.06N 93.07W
06/13/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0722 PM     HAIL             VADNAIS HEIGHTS         45.06N 93.07W
06/13/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0715 PM     FUNNEL CLOUD     11 N MONTEVIDEO         45.11N 95.72W
06/13/2005                   CHIPPEWA           MN   LAW ENFORCEMENT

0712 PM     TORNADO          WATSON                  45.01N 95.80W
06/13/2005                   CHIPPEWA           MN   PUBLIC

0702 PM     HAIL             ST PAUL                 44.95N 93.10W
06/13/2005  1.00 INCH        RAMSEY             MN   TRAINED SPOTTER

0658 PM     TORNADO          3 NW MILTONA            46.08N 95.34W
06/13/2005                   DOUGLAS            MN   PUBLIC

            LARGE TORNADO AND GETTTING LARGER.

0652 PM     HAIL             NEW ULM                 44.31N 94.46W
06/13/2005  0.88 INCH        BROWN              MN   TRAINED SPOTTER

0644 PM     FUNNEL CLOUD     2 N WANDA               44.34N 95.21W
06/13/2005                   REDWOOD            MN   TRAINED SPOTTER

0644 PM     FUNNEL CLOUD     2 SE WABASSO            44.38N 95.23W
06/13/2005                   REDWOOD            MN   TRAINED SPOTTER

0642 PM     HAIL             PRIOR LAKE              44.73N 93.43W
06/13/2005  1.00 INCH        SCOTT              MN   TRAINED SPOTTER

0608 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   TRAINED SPOTTER

0605 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   LAW ENFORCEMENT

0601 PM     HAIL             REDWOOD FALLS           44.54N 95.11W
06/13/2005  0.75 INCH        REDWOOD            MN   TRAINED SPOTTER

0517 PM     HAIL             MORRIS                  45.59N 95.91W
06/13/2005  0.88 INCH        STEVENS            MN   LAW ENFORCEMENT

&&

AJZ

The radar

The Duluth radar (KDLH), 153 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barron

When
June 13, 8:30 PM CST
Where
Barron County, Rice Lake
Measured
52 kt (60 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
45.500, -91.733

Several trees were downed near the downtown lakeshore to near Lindy Street. One tree fell onto a pickup truck near the corner of Lakeshore Drive and Evans Street. The time was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462345.